MURAL - Maynooth University Research Archive Library

    Moser's Inequality for a class of integral operators

    Holland, Finbarr and Walsh, David (1995) Moser's Inequality for a class of integral operators. Studia Mathematica, 113 (2). pp. 141-166. ISSN 0039-3223

    Download (1MB) | Preview

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Let 1 < p < ∞, q = p/(p-1) and for f ∈ L p ( 0 , ∞ ) define F ( x ) = ( 1 / x ) ʃ 0 x f ( t ) d t , x > 0. Moser’s Inequality states that there is a constant C p such that s u p a ≤ 1 s u p f ∈ B p ʃ 0 ∞ e x p [ a x q | F ( x ) | q - x ] d x = C p where B p is the unit ball of L p . Moreover, the value a = 1 is sharp. We observe that F = K 1 f where the integral operator K 1 has a simple kernel K. We consider the question of for what kernels K(t,x), 0 ≤ t, x < ∞, this result can be extended, and proceed to discuss this when K is non-negative and homogeneous of degree -1. A sufficient condition on K is found for the analogue of Moser’s Inequality to hold. An internal constant ψ, the counterpart of the constant a, arises naturally. We give a condition on K that ψ be sharp. Some applications are discussed.

    Item Type: Article
    Keywords: Moser; Inequality; class; integral operators;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 14690
    Identification Number:
    Depositing User: Dr. David Walsh
    Date Deposited: 11 Aug 2021 13:54
    Journal or Publication Title: Studia Mathematica
    Publisher: Polska Akademia Nauk
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads